Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 101, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at May 29, 2006, 2:47 PM CDT for LaSalle County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2006, 2:47 PM CDT (19:47 UTC)
- Expired
- May 29, 2006, 3:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
County LaSalle County, IL
The radar
The Chicago radar (KLOT), 73 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1535 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:20 PM CDT, 27 minutes earlier.
Area forecast discussion, May 29, 2:20 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 220 PM CDT MON MAY 29 2006 .DISCUSSION FOR AFTERNOON ZONES/GRIDS... 220 PM CDT SOLAR POWER WITH A CONVECTIVE TEMP OF 86 HAS BEEN THE TRIGGER SO FAR WITH THE LATEST SCATTERED SHOWER AND TSTM OUTBREAK. THE MOISTURE POOL IS FAIRLY SHALLOW NOW BUT MODELS PROMISE TO INCREASE THE LAYER BY TUESDAY. SO CAN EXPECT MORE EXTENSIVE CLOUD COVER BUT CAN ALSO EXPECT A LOWER TRIGGER TEMP OF 78. CAPES ARE LOOKING MORE THREATENING NOW THAN MODELED FOR TUESDAY OR WEDNESDAY. SAME GOES FOR LI VALUES. HOWEVER MODELS ALSO DRIVING SEVERAL SHORT WAVES THIS WAY TUESDAY AND WEDNESDAY...SUPPLYING THE NECESSARY TRIGGERS FOR LIFT. THESE WAVES ARE JUST OUT AHEAD OF COLD FRONT SLIDING ACROSS THE PLAINS NOW AND DROPPING DOWN THRU THE UPPER AND MID MS VLY ON TUESDAY AND NEARLY STALLING ACROSS THE LAKES AND MID MS VLY WEDNESDAY. DONT HAVE REAL GOOD SHEAR WITH ANY STORM OUTBREAK NEXT TWO DAYS. FREEZING LVL IS UP TO 14K SO VILS SHOULD NOT BE UNLIKE NOW WHERE WE ARE GETTING PROSPECTS FOR AROUND AN INCH HAIL FROM THE ALGORITHM. BUT DOESNT APPEAR TO BE ANY MID LVL DRYING ON FCST SOUNDINGS FOR DOWNDRAFTS TOMORROW. WILL START OFF WITH SCATTERED TSTMS THIS EVENING THEN CHC OVERNIGHT...TO SCT TSTMS AGAIN TUESDAY. WILL CONTINUE CHC TSTMS IN FCST INTO WEDNESDAY NIGHT WHEN FROPA SHUD CUT OFF SFC SUPPORT. BUT UPR TROF NOT THRU UNTIL THURSDAY...SO RAIN CHANCES MAY NOT ALTOGETHER DISAPPEAR. BUT WILL HAVE DRY AND MILD CONDS FOR NOW INTO THE REST OF THE WEEK AND THRU THE WEEKEND WITH HIGH PRESSURE BLDG OVER THE MIDWEST. RLB && .AVIATION... 100 PM CDT FOR 18Z TAFS...CUMULUS CONGESTUS WITH BASES AROUND 4500-5000 KFT ARE OVERSPREADING THE TERMINALS THIS AFTN. VERY ISOLD TSRA POPPING UP IN RATHER UNSTABLE AIRMASS WITH VERY WEAK SHORTWAVE INDICATED IN MODELS AND WATER VAPOR IMAGERY OVR CENT IL MOVING NE. WITH NO SIGNIFICANT UPR LEVEL FORCING MECHANISM OR SFC BOUNDARIES...COVERAGE OF THUNDER SHOULD BE RATHER LIMITED. THUNDER AND CU SHOULD DISSIPATE AROUND 02Z WITH LOSS OF DIURAL HEATING. CONVECTION BUILDING OVR THE KC METRO AREA WILL CONTINUE TO SEND CIRRUS ACROSS MO/IA AND INTO IL THROUGH THE NIGHT AND INTO TOMORROW. HIGH BASES CU FIELD SHOULD BEGIN TO THICKEN AGAIN AFT 14Z TUES...THOUGH IT APPEARS BETTER LIFT ASSOCIATED WITH APPROACHING FRONTAL BOUNDARY WILL HOLD OFF UNTIL AFT 18Z...SO NO MENTION OF PRECIP AT THIS POINT BEYOND THIS AFTN. RRH && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...NONE. &&
Hazardous weather outlook, May 29, 4:30 AM CDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 AM CDT MON MAY 29 2006 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-300930- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 430 AM CDT MON MAY 29 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS LATE MONDAY AFTERNOON THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-300930- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 430 AM CDT MON MAY 29 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS LATE MONDAY AFTERNOON THROUGH WEDNESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
In the hours before
Local storm report, May 29, 2:21 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
221 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM HAIL POSEN 41.63N 87.69W
05/29/2006 E1.75 INCH COOK IL LAW ENFORCEMENT
BROKE FRONT WINDSHIELD ON SQUAD CAR.
&&
RBRUMERThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 2:07 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 38 min |
| May 29, 2:37 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 38 min |
| May 29, 3:06 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Kane, Lake, McHenry | 54 min |
| May 29, 3:20 PM CDT | Severe Thunderstorm Warning | LOT | Kankakee | 27 min |
| May 29, 3:29 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Will | 46 min |
| May 29, 3:39 PM CDT | Severe Thunderstorm Warning | LOT | Lee, Ogle | 37 min |
| May 29, 3:46 PM CDT | Severe Thunderstorm Warning | LOT | Livingston | 29 min |
| May 29, 3:49 PM CDT | Severe Thunderstorm Warning | LOT | DuPage, Kane, Kendall | 41 min |
| May 29, 4:11 PM CDT | Special Marine Warning | LOT | 94 min | |
| May 29, 4:26 PM CDT | Severe Thunderstorm Warning | LOT | Kankakee | 64 min |
| May 29, 4:43 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Lake | 47 min |
| May 29, 5:03 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 42 min |
| May 29, 5:16 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Will | 59 min |
| May 29, 5:24 PM CDT | Special Marine Warning | LOT | 96 min | |
| May 29, 5:49 PM CDT | Severe Thunderstorm Warning | LOT | Livingston | 56 min |
| May 29, 5:56 PM CDT | Special Marine Warning | LOT | 94 min | |
| May 29, 6:40 PM CDT | Flash Flood Warning | LOT | Kankakee | 3 hr |
| May 29, 3:53 PM CDT | Severe Thunderstorm Warning | LOT | Lake | 42 min |
| May 29, 4:34 PM CDT | Severe Thunderstorm Warning | LOT | Benton | 39 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.